Forum

Tecfidera Help pls?

​Hello All :slight_smile:

Can anyone tell me about their experiences that they have had whilst taking ‘Tecfidera’ please? I am due to start trying it in the next few weeks and Obviously want to know everything I can about this drug. I want to thank anybody/all who help me with this - so thank you and it is appreciated.

Regards Anna :slight_smile: x

Good enough tablet - i’ve been on a year - mild stomach upset at first and occasional flushing (beet root head) but no major problems

1 Like

I’m hoping my Neuro will agree to let me change my current drug to Tecfidera shortly. If you type that into the “search” box above, you’ll find lots of information. :slight_smile:

1 Like

Make that the search box directly above the New Thread tab. To the left of the page.

1 Like

I`m with Redman,only really side effect with me is flushing as well.

2 Likes

Over a year on the drug for me with no worries.

Take an aspirin 30 minutes before dose one.

Always take both daily doses 75% through a decent sized meal (ie. not just a snack)

Take an anti-histamine if any flushing / itching occurs. Paracetamol for any stomach cramps.

Increment your daily dosage gradually; 120mg daily week 1; 240mg daily week 2; etc; full dose week 4.

If you get any hardcore, intolerable side effects, revert back to the previous week dosing for another week and then try again.

Take whenever you can best fit it into your daily rituals; they only rule is to take 4 hours apart. optimal timing though is every 12 hours of course.

Some neurologists will insist that side effects are to be suffered through. This is bull5hit and they should be instructed to piss off. follow the above advice though, and such undesired effects will likely not be encountered.

good luck!

2 Likes

hi anna

paulo is right. i was such a soft mardy bum when i first started with tec.

that was because it made me feel nauseous and i was sick twice.

but now i’ve discovered omeprazole and it’s brilliant.

so get omeprazole, gaviscon or some other stomach settler and you’ll be fine.

carole x

1 Like

Hi Anna :slight_smile:

I’ve been on Tecfidera since June and had barely any side effects. I had some pretty intense flushing after the very first dose, took me right back to summer sunburns as a kid with that bright pink face! The evening dose only had mild flushing, and there were a few isolated flushing episodes after that, 3 at most, and that’s been the only problems that I’ve had.

Paolo says I have guts of steel and concrete, lol, but that was more to do with the UK’s habit of only giving us a week on the lower dose for your system to get used to it.

I can take the morning dose with very little food now; tea and a single slice of wholemeal toast maybe, sometimes just 3 ginger nuts because I’m often just not interested in eating but I need to get the tablet taken to give me some leeway for taking the 2nd one, like Paolo, I try to get them closer to 12 hours apart if I can.

I regularly forget the 2nd one though, and end up getting out of bed in the middle of the night to take it. I feel I’m even more likely to forget the 2nd one if I don’t take the first one until mid-afternoon. I rarely ever take the 2nd one with food, I usually only do that if I’m feeling paranoid about forgetting it, and actually manage to remember to take it with my evening meal of course, lol.

1 Like

I’ve been on it since the end of August last year. Occasional flushing but no real problems with it.

I’m not really a breakfast person so I’ve opted for yoghurt - also calms the tum so that’s a bonus, I even take the pill with yoghurt instead of a drink when possible (so long as you chew any fruit etc. - choking is not recommended!) as that way the outer layer won’t dissolve too quickly. I think this helps, as if I’ve had something light (like soup so mainly liquid) for tea, that’s when I seem to be most likely to flush Something substantial to eat works best.

I’ve found the flushing isn’t significant enough for me to take aspirin or anti-histamine regularly. Good luck, the convenience of a pill twice a day

Sonia x

1 Like